MAUDE Adverse Event Report: GYRUS ACMI, INC HIGH SPEED MULTI DRILL ANGLED SHORT ATTACHMENT; ARTHROSCOPIC SHAVER SYSTEM HANDPIECE, PNEUMATIC

GYRUS ACMI, INC HIGH SPEED MULTI DRILL ANGLED SHORT ATTACHMENT; ARTHROSCOPIC SHAVER SYSTEM HANDPIECE, PNEUMATIC
Model Number MDASA
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the drill in the handpiece is triggered.The handpiece became very hot during the procedure and smoke was produced.This prolonged the operating time.The customer was able to continue with his own system".There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
Communication with the customer , the following information conveyed: patient was under anesthesia at the time of the event.According to the customer, delay in the procedure due to the event caused no harm to patient (prolongation of the procedure not considered by the user as a serious deterioration of a person's health ("clinically relevant") to which this medical device may have contributed.Procedure involved was a mastoidectomy.According to the reporter, the heating of the handpiece did not cause any harm or injury to the patient or user.The drill device used with the handpiece noted to be model: egmbur6060frcv, lot: av121761.The subject device was returned to olympus service business center and is being shipped to the legal manufacturer for investigation.Supplemental report(s) will be submitted should any relevant new information is available.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to correct the initial mdr.Corrected data: b1, h1: upon further investigation, the legal manufacturer determined the reported event does not meet the definition of a reportable malfunction since malfunction has not caused or contributed to a serious injury; no adverse events reported.No patient or user harm per customer.

Brand Name
HIGH SPEED MULTI DRILL ANGLED SHORT ATTACHMENT
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM HANDPIECE, PNEUMATIC
Manufacturer (Section D)
GYRUS ACMI, INC
2925 appling rd
bartlett TN 38133
Manufacturer Contact
todd brill
2925 appling rd
bartlett, TN 38133
5082077661
MDR Report Key15408739
Report Number1037007-2022-00016
Device Sequence Number5640772
Product Code ERL
UDI-Device Identifier00821925035621
UDI-Public00821925035621
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMDASA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4) LOT: AV121761
Patient SexUnknown